Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 4, 2015, 1:06 PM EST for 28 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 1:06 PM EST (18:06 UTC)
- Expired
- Mar 4, 2015, 6:58 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
All 34 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS74 KMRX 041806 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 106 PM EST WED MAR 4 2015 ...BREEZY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING ACROSS MUCH OF THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION... .BREEZY SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON ACROSS MUCH OF THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE AS THE FRONT SLOWLY APPROACHES THE AREA FROM THE NORTHWEST. THESE WINDS WILL PERSIST UNTIL THIS EVENING...BEFORE TAPERING OFF AFTER SUNSET. NCZ060-061-TNZ016>018-036>047-067>074-081>087-098>102-VAZ005-006- 008-050000- /O.NEW.KMRX.WI.Y.0005.150304T1806Z-150305T0000Z/ CHEROKEE-CLAY-HAWKINS-SULLIVAN-JOHNSON-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ROGERSVILLE... KINGSPORT...BRISTOL...MOUNTAIN CITY...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...GATE CITY...LEBANON...ABINGDON 106 PM EST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. * EVENT...STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...AHEAD OF A COLD FRONT. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...DRIVING MAY BECOME DIFFICULT AND HAZARDOUS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
1 follow-up statement
133 WWUS74 KMRX 042358 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 658 PM EST WED MAR 4 2015 ...GUSTY SOUTHWEST WINDS DIMINISHING... .STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A SLOW MOVING COLD FRONT...HAD DIMINISHED AFTER SUNSET. THIS ALLOWED THE WIND ADVISORY TO EXPIRE. NCZ060-061-TNZ016>018-036>047-067>074-081>087-098>102-VAZ005-006- 008-050100- /O.CAN.KMRX.WI.Y.0005.000000T0000Z-150305T0000Z/ CHEROKEE-CLAY-HAWKINS-SULLIVAN-JOHNSON-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ROGERSVILLE... KINGSPORT...BRISTOL...MOUNTAIN CITY...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...GATE CITY...LEBANON...ABINGDON 658 PM EST WED MAR 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. STRONG AND GUSTY WINDS AHEAD OF A SLOW MOVING COLD FRONT HAD DIMINISHED THIS EVENING. WINDS WILL BE SHIFTING GRADUALLY TO THE NORTHWEST OVERNIGHT...BUT SHOULD STAY AROUND 10 TO 20 MPH OR LESS. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 4, 1:05 PM EST, 1 minute earlier.
Area forecast discussion, Mar 4, 1:05 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EST WED MAR 4 2015
.DISCUSSION...SHORT FUSED UPDATE FOR WIND ADVISORY FOR MUCH OF
TENNESSEE AND SOUTHWEST NORTH CAROLINIA. PRESSURE GRADIENT PACKING
ALONG NORTHWEST PART OF MRX CWA HAS LED TO STRENGTHENING SOUTHWEST
WINDS THIS AFTERNOON. WINDS WILL BECOME LESS GUSTY BEFORE SHIGFTING
TO THE NORTHWEST ACROSS THE TN VALLEY THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 34 37 22 46 / 90 100 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 32 35 18 41 / 90 100 10 10
OAK RIDGE, TN 30 33 18 41 / 90 100 10 10
TRI CITIES AIRPORT, TN 32 35 17 42 / 90 100 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHEROKEE-CLAY.
TN...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
ANDERSON-BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-COCKE SMOKY
MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HAWKINS-
JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NW BLOUNT-
NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST
GREENE-NORTHWEST MONROE-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-SULLIVAN-UNICOI-UNION-WASHINGTON TN-WEST POLK.
WINTER STORM WATCH FROM 1 AM EST /MIDNIGHT CST/ THURSDAY THROUGH
THURSDAY AFTERNOON FOR ANDERSON-BLEDSOE-GRAINGER-HAMBLEN-
HAMILTON-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MEIGS-
NORTHWEST CARTER-NORTHWEST GREENE-RHEA-ROANE-SEQUATCHIE-
SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN.
FLOOD WATCH THROUGH THURSDAY EVENING FOR CAMPBELL-CLAIBORNE-
HANCOCK-MORGAN-SCOTT TN.
WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR CAMPBELL-
CLAIBORNE-HANCOCK-MORGAN-SCOTT TN.
VA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RUSSELL-SCOTT-
WASHINGTON.
FLOOD WATCH THROUGH THURSDAY EVENING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR LEE-
RUSSELL-SCOTT-WASHINGTON-WISE.
&&
SONHazardous weather outlook, Mar 4, 5:14 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EST WED MAR 4 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 514 AM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG SOUTHERLY WINDS WILL DEVELOP LATE TODAY INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT...MAINLY IN THE HIGHER ELEVATIONS. ALSO THERE WILL BE THE POTENTIAL OF RIVER FLOODING DUE TO PERIODS OF MODERATE TO POSSIBLY HEAVY RAINFALL COMBINED WITH A SATURATED SOIL FROM RECENT SNOW MELT ACROSS SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LATE TONIGHT INTO THURSDAY THE COLD FRONT WILL MOVE THROUGH. ACCUMULATING ICE AND SNOW WILL BE POSSIBLE...ESPECIALLY ALONG THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VA AND THE EAST TN MOUNTAINS. ICE ACCUMULATIONS OF A TENTH TO A QUARTER OF AN INCH AND SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. SEE MEMWSWMRX FOR DETAILS. BEHIND THE SYSTEM...ANOTHER SURGE OF COLD ARCTIC AIR WILL MOVE INTO THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 4, 8:58 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 AM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 5 SW BIG STONE GAP 36.81N 82.84W
03/04/2015 LEE VA FIRE DEPT/RESCUE
SEMINARY ROAD UNDER WATER AND CLOSED
&&Local storm report, Mar 4, 10:45 AM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD WISE 36.98N 82.58W
03/04/2015 WISE VA LAW ENFORCEMENT
FOUR ROADS IMPASSABLE ACROSS COUNTY.
&&Local storm report, Mar 4, 12:45 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLOOD LEBANON 36.90N 82.08W
03/04/2015 RUSSELL VA EMERGENCY MNGR
FIVE ROADS CLOSED FROM WATER ON ROAD
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:30 AM EST | Winter Storm Warning | MRX | Bledsoe, Campbell, Claiborne, Hancock, Marion, Morgan and 4 more | 36 hr |
| Mar 4, 11:29 AM EST | River Flood Warning | MRX | Grainger, Hancock | 57 hr |
| Mar 4, 11:29 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 3 days |
| Mar 4, 11:29 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 72 hr |
| Mar 4, 2:35 PM EST | Winter Weather Advisory | MRX | Anderson, Blount, Bradley, Carter, Cocke, Grainger and 17 more | 25 hr |
| Mar 4, 3:24 PM EST | River Flood Warning | MRX | Hancock | 34 hr |
| Mar 4, 6:40 AM EST | Areal Flood Warning | MRX | Wise, City of Norton | 6 hr |
| Mar 4, 8:31 AM EST | Areal Flood Warning | MRX | Lee | 54 hr |
| Mar 4, 12:30 PM EST | Areal Flood Warning | MRX | Wise, City of Norton | 24 hr |
| Mar 4, 12:57 PM EST | Areal Flood Warning | MRX | Russell | 24 hr |
| Mar 4, 3:24 PM EST | River Flood Warning | MRX | Russell, Scott | 45 hr |
Nearby
Wind Advisories in Tennessee, 2015Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.